Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2007, 9:31 PM CDT for Washington County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 9:31 PM CDT (02:31 UTC)
- Expired
- Jul 20, 2007, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 210231
SVRTAE
FLC133-210330-
/O.NEW.KTAE.SV.W.0115.070721T0231Z-070721T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...VERNON...CHIPLEY...
* UNTIL 1030 PM CDT
* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF VERNON TO
9 MILES WEST OF VERNON...AND MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VERNON BY 940 PM CDT...
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3080 8550 3065 8591 3044 8584 3044 8548
3057 8549 3058 8543
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:48 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 20, 8:48 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 PM EDT FRI JUL 20 2007 .DISCUSSION...AN UNUSUALLY HIGH AMPLITUDE LONG WAVE PATTERN FOR JULY CONTINUES ACROSS N AMERICA THIS EVENING. A POTENT SHORT WAVE TROUGH IS SWEEPING SEWD ACROSS THE DEEP SE. AN ARCING LINE OF STRONG TO SEVERE STORMS SWEPT ACROSS THE ENTIRE SE TODAY. MOST OF THE STORMS HAD DIPPED BELOW SEVERE LIMITS BY THE TIME THEY REACHED OUR FORECAST AREA. HOWEVER, THERE WERE WIDESPREAD STRONG STORMS NONE THE LESS. SOME VERY IMPRESSIVE CONVECTION IS ONGOING OVER SE AL AND THE ADJACENT AREAS OF THE FL PANHANDLE. THESE STORMS DID REACH SEVERE LIMITS. THE LIGHTNING HAS BEEN REALLY IMPRESSIVE IN THIS AREA. SO WERE TODAYS TEMPS. THE MERCURY SOARED ALL THE WAY TO 102 DEGREES AT TLH. THIS BROKE THE RECORD SET IN THE BRUTAL JULY OF 2000, AND IS THE HOTTEST TEMPERATURE RECORDED HERE SINCE THAT MONTH. THIS MORNINGS MINIMUM OF 79 DEGREES WAS JUST A DEGREE SHY OF THE ALL TIME WARMEST DAILY MINIMUM TEMP OF 80, ALSO SET IN JULY 2000, AND AGAIN IN AUGUST 2005. WE WILL DO ONE MORE ZONE UPDATE TO ACCOUNT FOR RADAR TRENDS, MAINLY RAISING POPS OVER OUR WRN ZONES. && .MARINE...THE GUST FRONT IS IN THE PROCESS OF SHIFTING WINDS TO N-NELY OVER THE APALACHEE BAY. WILL MENTION THIS IN THE NEXT PACKAGE. OTHERWISE, LOOK FOR WINDS OUT OF THE W 10-15 KT OVERNIGHT, SHIFTING TO NW. && .FIRE WEATHER...DEW POINTS FELL WELL BELOW GUIDANCE AND WE GOT RED FLAG CONDITIONS FOR OUR FL ZONES BORDERING GA AND SE AL. COOLER TEMPS ON SATURDAY WILL PREVENT RH VALUES FROM DROPPING AS LOW...SO RED FLAG CONDITIONS ARE NOT ANTICIPATED. && .PREV DISCUSSION... 254 PM EDT FRI JUL 20 2007 SHORT TERM...IMPRESSIVE JULY SHORTWAVE ROTATING INTO THE BASE OF THE PERSISTENT EASTERN CONUS TROUGH. LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED AHEAD OF THE SHORTWAVE AND IS PUSHING SOUTH THROUGH CENTRAL GEORGIA ATTM. PLENTY OF INSTABILITY ACROSS SOUTH GEORGIA THIS AFTERNOON SHOULD ALLOW THESE STORMS TO CONTINUE TO MOVE SOUTH INTO THE CWA LATE THIS AFTERNOON INTO THE EVENING. SOME SEVERE STORMS EXPECTED WITH THIS LINE WITH THE MAIN THREAT OF DAMAGING WINDS. EXPECT LINE TO CONTINUE SOUTH OVERNIGHT PUSHING INTO THE PANHANDLE AND BIG BEND LATE IN THE EVENING OR OVERNIGHT. COULD SEE SOME STRONG STORMS IN THESE AREAS BUT THREAT NOT QUITE AS GREAT WITH LOSS OF DAYTIME HEATING AND A BIT LOWER INSTABILITY OVER THE BIG BEND. STRONG SHORTWAVE WILL PUSH SOUTH INTO THE COASTAL WATERS SATURDAY MORNING WITH SOME DRY AIR MOVING INTO THE NORTHERN TWO THIRDS OF THE CWA. THIS WILL KEEP BEST RAIN CHANCES OVER SOUTHERN PORTIONS OF THE AREA FOR SATURDAY. BY SUNDAY...DRY AIR WILL STILL BE IN PLACE OVER MUCH OF CWA...BUT SHORTWAVES CONTINUING TO ROTATE THROUGH THE BASE OF THE TROUGH WILL PROVIDE A TRIGGER FOR AFTERNOON CONVECTION OVER MAINLY THE EASTERN PORTION OF THE CWA. LONG TERM...BASE OF TROUGH EXPECTED TO CUTOFF BY EARLY NEXT WEEK AND SLOWLY RETROGRADE WEST THROUGH THE OHIO VALLEY. THIS WILL CONTINUE TO ALLOW FOR WEAK DISTURBANCE TO MOVE ACROSS THE AREA...BUT WITH DEEP LAYER MOISTURE A LITTLE BELOW NORMAL...WILL NOT HAVE MORE THAN CHANCE POPS IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 92 71 92 71 / 30 40 20 30 30 PANAMA CITY 78 92 76 92 76 / 20 40 20 20 20 DOTHAN 73 93 70 93 69 / 40 20 10 20 20 ALBANY 72 93 71 93 70 / 40 20 10 30 20 VALDOSTA 72 94 70 92 70 / 40 30 20 40 20 CROSS CITY 74 92 72 92 71 / 30 40 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA
Hazardous weather outlook, Jul 20, 1:19 PM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 PM EDT FRI JUL 20 2007 ALZ065>069-FLZ007>019-026>029-034-GMZ730-750-755-765-770-775- 210900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 219 PM EDT FRI JUL 20 2007 /119 PM CDT FRI JUL 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS ALABAMA THROUGH THE MIDDLE EVENING HOURS BEFORE REACHING NORTHERN FLORIDA LATE THIS EVENING AND OVERNIGHT. A FEW OF THESE STORMS MAY BE ON THE STRONG TO SEVERE SIDE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON TEMPERATURES TO THE REGION ON SATURDAY. A FEW OF THE STORMS MAY STILL BE ON THE STRONG SIDE ALTHOUGH THE GREATER CHANCES FOR SEVERE THUNDERSTORMS WILL FARTHER SOUTH AND EAST INTO THE FLORIDA PENINSULA. DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH LIMITED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ALABAMA THIS EVENING. GAZ120>131-142>148-155>161-210900- QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 219 PM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS WATCH NUMBER 547 IS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR ALL BUT EXTREME SOUTHWEST AND SOUTH-CENTRAL GEORGIA. A LINE OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TO MOVE SOUTHEAST INTO PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DURING THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS ARE LIKELY TO BE STRONG TO SEVERE. THE MAIN CONCERN WITH THIS LINE OF THUNDERSTORMS WILL BE BOWING STORMS SEGMENTS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ALTHOUGH THE SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT UNTIL 9 PM EDT THERE IS A CHANCE THAT THE SEVERE THREAT WILL LINGER INTO THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON TEMPERATURES TO THE REGION ON SATURDAY. A FEW OF THE STORMS MAY STILL BE ON THE STRONG SIDE ALTHOUGH THE GREATER CHANCES FOR SEVERE THUNDERSTORMS WILL BE FURTHER SOUTH INTO FLORIDA. DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH LIMITED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. 14-MROCZKA
In the hours before
Special weather statement, Jul 20, 8:46 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 PM EDT FRI JUL 20 2007 FLZ010-210245- WASHINGTON- 846 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 945 PM CDT AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF CHIPLEY...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... CHIPLEY BY 900 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jul 20, 8:56 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 956 PM EDT FRI JUL 20 2007 FLZ028-210245- TAYLOR- 956 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN NORTH FLORIDA... * UNTIL 1045 PM EDT AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PERRY...MOVING SOUTHEAST AT 10 TO 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jul 20, 9:01 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 PM EDT FRI JUL 20 2007 FLZ009-210300- HOLMES- 901 PM CDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 1000 PM CDT AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BONIFAY...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... BONIFAY BY 945 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Jul 20, 9:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG TABERNACLE 31.45N 85.87W
07/20/2007 COFFEE AL EMERGENCY MNGR
40-50 MPH WIND AND PEA SIZE HAIL
&&
BLOCKLocal storm report, Jul 20, 9:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG AVON 31.19N 85.29W
07/20/2007 HOUSTON AL BROADCAST MEDIA
HIGHWAY 84. 40-50 MPH. TREES DOWN AND POWER OUTAGES
&&
BLOCKLocal storm report, Jul 20, 9:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG TIFTON 31.47N 83.51W
07/20/2007 TIFT GA EMERGENCY MNGR
MANY TREES AND POLES DOWN COUNTYWIDE
&&
BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:16 PM CDT | Severe Thunderstorm Warning | TAE | Holmes | 44 min |
| Jul 20, 8:35 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 55 min |
| Jul 20, 8:51 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.